Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 302, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2005, 7:14 PM CDT for Holt County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2005, 7:14 PM CDT (00:14 UTC)
- Expired
- Jul 5, 2005, 7:45 PM CDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:25 PM CDT | HAIL 0.75 | 1 Nw Amelia, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 060014 SVRLBF NEC089-060045- /O.NEW.KLBF.SV.W.0302.050706T0014Z-050706T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 714 PM CDT TUE JUL 5 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 745 PM CDT * AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR AMELIA...OR ABOUT 20 MILES SOUTHWEST OF ONEILL...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL HOLT COUNTY AT 730 PM CDT OVER AMELIA NOW THROUGH 8 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4247 9882 4226 9910 4213 9896 4230 9860 $$ CDC
2 follow-up statements
000 WWUS53 KLBF 060033 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 731 PM CDT TUE JUL 5 2005 NEC089-060045- /O.CON.KLBF.SV.W.0302.000000T0000Z-050706T0045Z/ HOLT NE- 731 PM CDT TUE JUL 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR CENTRAL HOLT COUNTY... AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF AMELIA...OR ABOUT 14 MILES SOUTHWEST OF ONEILL...MOVING EAST AT 15 MPH. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4245 9881 4228 9904 4214 9892 4230 9860 $$ MASEK
000 WWUS53 KLBF 060045 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 745 PM CDT TUE JUL 5 2005 NEC089-060055- /O.EXP.KLBF.SV.W.0302.000000T0000Z-050706T0045Z/ HOLT NE- 745 PM CDT TUE JUL 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOLT COUNTY EXPIRES AT 745 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4245 9881 4228 9904 4214 9892 4230 9860 $$ MASEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:25 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 5, 2:25 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 225 PM CDT TUE JUL 5 2005 ...FORECAST CHALLENGES ARE PRECIP CHANCES OVER THE NEXT 36 HOURS...THEN TEMPS... .DISCUSSION... NEAR TERM (TONIGHT THROUGH FRIDAY)...MAIN FORECASTING CHALLENGES IN THE NEAR TERM ARE PRECIP CHANCES AND SEVERE CHANCES OVER THE NEXT 36 HOURS. CAP ERODING QUICKLY UPSTREAM OVER THE BLACK HILLS...SWRN SD AND NWRN NEBR ATTM. ROBUST SB CAPES OF 2-3K EXTEND FROM SNY NWWD TO CDR ATTM PER LAPS DATA. A QUICK LOOK AT SHEAR VIA THE MODELS...CONTINUES TO INDICATE MARGINAL SHEAR ACROSS THE NRN PANHANDLE...WITH STRONGER SHEAR OVER THE SRN PANHANDLE AND NERN CO. WITH STEEP LAPSE RATES AND COLD H5 AIR ALOFT...MAIN SVR THREAT SHOULD BE FROM LARGE HAIL. AM EXPECTING TORNADO THREAT TO BE FAIRLY MINIMAL ACROSS THE FA AS SURFACE TO 3 KM HELICITY...AS WELL AS STRONGER SHEAR...LOCATED OFF TO THE WEST AND SOUTH. ONGOING FCST IN PRETTY GOOD SHAPE FOR TONIGHT WITH THE HIGHEST POPS ACROSS THE CENTRAL AND WESTERN AREAS...WITH THE LOWEST ACROSS THE NERN ZONES. ON WEDNESDAY AND THURSDAY...ANOTHER ROUND OF TSRAS ARE EXPECTED TO DEVELOP ACROSS THE PANHANDLE LATE IN THE AFTERNOON. H5 PATTERN AMPLIFIES FURTHER...WITH ONE LAST WAVE DIVING SSEWD INTO THE NRN PANHANDLE FROM THE BLACK HILLS DURING THE AFTERNOON. SB CAPES RANGE FROM 1-2K J/KG DURING THE AFTERNOON. WITH PLENTY OF LOW LEVEL JUICE IN PLACE...OPTED FOR MENTION OF THUNDER FOR ONE FINAL DAY. GIVEN THE INCREASED AMPLITUDE OF THE MID LEVEL FLOW...I DIDNT CARRY POP FCST AS FAR EAST AS TONIGHTS. THE EAST SHOULD REMAIN RELATIVELY DRY TOMORROW AND BEYOND. DRY CONDS EXPECTED ON THURSDAY AS H5 HTS RISE 20 TO 30 GPM AND H5 TEMPS RISE 2-3C. LONG TERM (SATURDAY THROUGH TUESDAY)...MODELS CONSISTENT THIS MORNING WITH RIDGE ANCHORED OVER THE CENTRAL CONUS THROUGH EARLY NEXT WEEK. GUIDANCE POPS...AS WELL AS HPC GUIDANCE...PLACE POPS WELL BELOW CLIMO FOR THE PERIOD AND WILL CONTINUE DRY CONDS. TEMPS WILL BE IN THE LOWER TO MID 90S FOR THE PERIOD...WITH LITTLE DAY TO DAY CHANGE IN H85 TEMPS NOTED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB
Hazardous weather outlook, Jul 5, 3:16 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT TUE JUL 5 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-061100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 316 PM CDT TUE JUL 5 2005 ...SEVERE THUNDERSTORM WATCH FOR THE EASTERN NEBRASKA PANHANDLE UNTIL 9 PM MDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS DEVELOPING OVER WYOMING AND SOUTH DAKOTA WILL SLOWLY PROGRESS TO THE SOUTHEAST WHERE AN UNSTABLE AIRMASS IS IN PLACE. THUNDERSTORMS ENTERING THIS AIRMASS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL THE MAIN THREAT. BEST CHANCES FOR THUNDERSTORMS THIS EVENING WILL BE WEST OF HIGHWAY 83. OVERNIGHT...CONDITIONS WILL BE FAVORABLE FOR THE FORMATION OF CONVECTIVE COMPLEXES ACROSS THE OUTLOOK AREA...MAINLY SOUTH AND EAST OF A LINE FROM VALENTINE TO ELLSWORTH. THESE STORMS MAY PRODUCE STRONG WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UPPER LEVEL RIDGING WILL BUILD INTO THE OUTLOOK AREA WEDNESDAY...BRINGING WITH IT ADDITIONAL CHANCES FOR THUNDERSTORM DEVELOPMENT. THEREAFTER...CONDITIONS ARE EXPECTED TO BE MAINLY DRY WITH WARMER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. JMC
In the hours before
Special weather statement, Jul 5, 2:27 PM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 227 PM CDT TUE JUL 5 2005 NEZ004-022-056-060300- DEUEL NE-GARDEN NE-SHERIDAN NE- INCLUDING THE CITIES OF...BIG SPRINGS...CHAPPELL...GORDON... HAY SPRINGS...OSHKOSH AND RUSHVILLE 227 PM CDT TUE JUL 5 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 606 IN EFFECT UNTIL 9 PM MDT FOR DEUEL...GARDEN AND SHERIDAN COUNTIES... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE EASTERN PANHANDLE UNTIL 9 PM MDT. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR FUTURE WARNINGS AND STATEMENTS. BUTTLER
Local storm report, Jul 5, 6:16 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 4 N ANTIOCH 42.13N 102.62W
07/05/2005 0.75 INCH SHERIDAN NE PUBLIC
&&
RLBLocal storm report, Jul 5, 6:31 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM CDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 7 N ANTIOCH 42.17N 102.62W
07/05/2005 1.75 INCH SHERIDAN NE PUBLIC
&&
RLBLocal storm report, Jul 5, 7:01 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 16 SW AMELIA 42.07N 99.18W
07/05/2005 0.75 INCH GARFIELD NE PUBLIC
&&
RLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:08 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 42 min |
| Jul 5, 7:22 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 23 min |
| Jul 5, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 28 min |
| Jul 5, 7:59 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 31 min |
| Jul 5, 8:15 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 30 min |
| Jul 5, 8:17 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 88 min |
| Jul 5, 8:32 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 28 min |
| Jul 5, 8:56 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Jul 5, 9:38 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 39 min |
| Jul 5, 9:44 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 61 min |
| Jul 5, 9:49 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 26 min |
| Jul 5, 10:13 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 32 min |
| Jul 5, 10:23 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 37 min |
| Jul 5, 10:47 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 28 min |
| Jul 5, 11:01 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 21 min |
| Jul 5, 11:01 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.